2 A Risk for Acute Confusion related to adverse neurological effects of

2 a risk for acute confusion related to adverse

This preview shows page 10 - 13 out of 21 pages.

2. A . Risk for Acute Confusion related to adverse neurological effects of imatinib B . Risk for Deficient Fluid Volume related to changes in osmotic pressure C . Risk for Infection related to bone marrow suppression D . Risk for Impaired Skin Integrity related to exaggerated inflammatory response 1 points QUESTION 33 1. A 60-year-old patient experienced a sudden onset of chest pain and shortness of breath and was subsequently diagnosed with a pulmonary
Image of page 10
embolism in the emergency department. The patient has been started on an intravenous heparin infusion. How does this drug achieve therapeutic effect? 2. A . By inhibiting the action of vitamin K at its sites of action B . By inactivating clotting factors and thus stopping the coagulation cascade C . By promoting the rapid excretion of vitamin K by the gastrointestinal mucosa D . By inhibiting platelet aggregation on vessel walls and promoting fibrinolysis 1 points QUESTION 34 1. During ongoing assessment of a patient receiving 5-FU therapy, the nurse finds the patient's platelet count to be 92,000 cells/mm 3 . The nurse should do which of the following? 2. A . Consult the prescriber for a decrease in dosage B . Consult the prescriber for discontinuation of the drug C . Consult the prescriber for an increase in dosage D . Continue the therapy as prescribed 1 points QUESTION 35 1. An oncology nurse is aware of the risks for injury that exist around the preparation, transportation, and administration of chemotherapeutic agents. In order to reduce these risks of injury, the nurse should take which of the following actions? 2. A . Use an IV system for administration that includes needles to reduce the risk of accidental spills. B . Prime the IV tubing with an approved IV solution rather than with the drug itself. C . Dispose of intravenous lines used for chemotherapy administration in a covered trash can in the patient's room. D . Encourage patients who have been receiving chemotherapy to use a bedside commode rather than a toilet. 1 points Question 1 1 out of 1 points Mr. Lepp is a 63-year-old man who was diagnosed with colon cancer several weeks ago and who is scheduled to begin chemotherapy. He
Image of page 11
reports to the nurse that he read about the need for erythropoietin in an online forum for cancer patients and wants to explore the use of epoetin alfa with his oncologist. Which of the following facts should underlie the nurse's response to Mr. Lepp? Response Feedback : In patients with cancer, epoetin alfa should only be used when anemia is due to concomitant myelosuppressive chemotherapy and should be discontinued when the chemotherapy course is completed. The use of epoetin alfa during cancer may shorten survival and/or increase the risk of tumor progression or recurrence. Patients with cancer are also at risk for serious cardiovascular and thrombovascular events.
Image of page 12
Image of page 13

You've reached the end of your free preview.

Want to read all 21 pages?

  • Fall '13

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes